

Business Roundtable



SCENARIO	BUSINESS ROUNDTABLE	Saturday, 3 June 2023
Detailed Programme and Run of Show		13:30 – 19:30 Venue: Trademark Hotel

The Business Leaders Roundtable is an initiative of the United Nations Human Settlements Programme (UN-Habitat) to bring together top business and industry leaders from around the world to discuss ways to achieve more resilient and sustainable cities (SDG 11). In particular, it seeks to explore how the private sector can be more effectively in efforts of bridging the urban infrastructure/financing gap and scale up resilience efforts to prepare cities and communities to face current and upcoming urban challenges.

The roundtable will bring together private sector leaders, philanthropists, development banks, investors, members states, and UN entities, with the goal of sharing concrete solutions to closing the financing gap and scale-up urban resilience solutions by drawing on the unique perspectives and expertise of a diverse audience. It will explore ways to leverage private sector expertise and resources to support the implementation of UN-Habitat's New Urban Agenda and the Sustainable Development Goals.

13:30 - 14:00 ARRIVAL OF PARTICIPANTS

- Participants arrive at the Trademark Hotel. They are given a badge (welcome table for list and badging, brochures available).
- DED, ERSKID Director and Team welcome participants at the entrance.
- Photos are taken against backdrop/wall with participants.

14:00 – 14:30 OPENING SESSION: MAKE IT HAPPEN IN CITIES (30 Minutes)

14h00-14h03 Welcome by the moderator (5 Minutes)

14h03-14h11 Keynote Address, Mr. Michal Mlynar, Deputy Executive Director, UN-Habitat (8 Minutes)

14h11-14h19 Remarks by Mr. Anthony Mwangi, CEO, Kenya Association of Manufacturers **(8 Minutes)**

14h19-14h30 Opening Presentation: "Make it Happen in Cities with UN-Habitat" (**9 MIN**) Mr. Neil Khor, Director a.i., External Relations, Strategy, Knowledge and Innovation, Special Advisor to the Executive Director

14h30-16h00 FINANCING AND AFFORDABILITY DEBATE: (90 Minutes)

14h30 -14h35: INTRODUCTION: (5 Minutes)

Moderator will:

- *Request the panellists to take their place on the stage.*
- *Remind the audience to check in to the session by registering through an online link.*
- Hand over to the session moderator Mr. Dyfed Aubrey, Inter-regional Advisor, UN-Habitat
- The moderator will inform the audience to send out their questions to a link that will be shared to them or ask the question to a specific panelist

Topic: "What needs to happen to increase the overall investment of the private sector in making cities more socially, environmentally and economically sustainable"

MODERATOR: Dyfed Aubrey, Inter-regional Advisor, UN-Habitat

PANEL:

- Diane Hoskins, Co-CEO of Global Architecture and design firm, Gensler
- Governor Gladys Wanga, Homabay County, Kenya
- James Donovan, Co-founder, and CEO, ADEC Innovations and Chairman, Global CEO Alliance (GCEOA)
- Natalia Dias, Managing Director Capital Markets, Fund Raising & Investors Relations, BNDES
- Mayor Yücel Yılmaz, Balıkesir Metropolitan Municipality

14h35 -15h25: PANEL DEBATE: (50 Minutes)

Panel debate will follow, guided by the Moderator. Questions to the panel as follows:

To Governor Gladys Wanga and Mayor Yücel Yılmaz (5 minutes)

What do you see as the most critical investments needed to make your cities environmentally, socially, and economically sustainable?

To Diane Hoskins, James Donovan, Natalia Dias (5 minutes)

What urban sectors do you see the private sector engaging in successfully?

(**POSSIBLE FOLLOW UP**) (**if time allows**) Can private sector realistically be involved in public service delivery?

To Governor Gladys Wanga (5 minutes)

Is there a risk that poorer communities are left behind when private sector is engaged in public service delivery, basis services and housing?

To Diane Hoskins (extend the question to other panellists if time allows) (5 minutes)

What are the major bottlenecks that prevent private sector engagement in sustainable urban development.

Natalia Dias and Mayor Yücel Yılmaz (then other panellists if time allows) (10 minutes)

What mechanisms are being put in place to address these bottlenecks? And how can they facilitate private sector engagement in a way that leaves no one behind

James Donovan (5 minutes)

The annual corruption gap is estimated at \$5trillion, larger than the global infrastructure gap. can modern data management be deployed to overcome corruption?

All panellists (10 mins)

Coming back to the main topic, what needs to happen to increase the overall investment of the private sector in making cities more socially, environmentally and economically sustainable"

What are your recommendations to the Assembly?

The moderator will request the audience to vote on one of the recommendations by the panellists they think is most critical using Mentimeter.

The moderator will inform the audience to send out their questions to a link that will be shared to them or ask the question to a specific panelist.

15h25-15h30: VIDEO ON THE CITIES INVESTMENT FACILITY (5 Minutes)

A short video (4 minutes) will be played on the Cities Investment Facility, while the moderator will be reviewing the questions submitted.

The moderator will invite Erastus Njuki, Coordinator, Cities Investment Facility, to join the panellists on stage.

15h30-15h45: QUESTIONS AND ANSWERS FROM AUDIENCE (15 Minutes)

The moderator will engage the panel and the audience as appropriate, based on the questions received.

15h45-15h48: QUESTION TO ERASTUS NJUKI (3 Minutes Response)

How do you see the Cities Investment Facility responding to some to the recommendations and challenges raised from the panel and the questions raised by the audience?

Erastus will then call Alice Odera, Lake Victoria Lakefront Initiative and Oliver Schaper, Gensler to the stage.

15h48-16h00: PROJECT SHOWCASE - Lakefront Initiative – Collaboration between UN-Habitat, Gensler and Kisumu/Homa Bay counties (12 minutes)

The panellists and the audience have discussed in depth the importance of financing and affordability. Now, let's look more closely at a success story:

• Kisumu/Homabay and Gensler present the CIF Lakefront Development Project

NETWORKING BREAK (15 Minutes)

The audience and the panellist will network for 15 minutes to allow the next session to begin.

16h15-17h45 THE URBAN RESILIENCE SHOWCASE: (90 Minutes)

Topic: "How can Urban Resilience Innovations drive Sustainable transformation?" *The Urban Resilience Showcase begins in a vibrant auditorium. A large stage is adorned with the UN-Habitat logo and a backdrop showcasing images of thriving cities.*

MODERATOR: TBC by KAM.

The moderator will invite Jean Todt and Andre Dzikus to the Podium. The moderator invites Jean Todt to make the introduction statement at the stage.

16h15 -16h20: INTRODUCTION STATEMENT : (5 Minutes)

Jean Todt, the UN Special Envoy for Road Safety, and the President of the FIA, takes the stage to deliver the opening statement. He emphasizes the importance of addressing urban resilience in today's rapidly changing world and highlights the urgent need for collaborative efforts to build safer and more sustainable cities.

The moderator invites Andre Dzikus to make a presentation on UN-Habitat urban resilience initiatives at the stage.

16h20 -16h30: UN-HABITAT'S RESILIENT INFRASRUCTURE AND MOBILITY INITIATIVES (10 Minutes)

Andre Dzikus, UN-Habitat, steps forward to deliver a presentation on the organization's urban resilience initiatives. Dzikus showcases various projects and programs implemented by UN-Habitat to enhance the resilience of cities worldwide. He presents compelling data and success stories, illustrating the positive impact these initiatives have had on urban communities. Dzikus emphasizes the importance of creating sustainable, inclusive, and adaptable cities that can withstand the challenges posed by climate change, rapid urbanization, and other global trends.

The moderator thanks Jean Todt and Andre Dzikus. He invites the other six speakers to the podium ONE BY ONE. Jean Todt and Andre Dzikus leave the podium.

RESILIENT INFRASTRUCTURE AND MOBILITY SHOWCASE

The moderator invites speakers one by one to the speaking stage at the appropriate time. After each presentation, he asks two follow-up questions to each speaker, encouraging them to elaborate on their key points and providing further insights into their respective areas of expertise.

16h35 - 16h45: SPEAKER 1 (10 Minutes)

Alex Francisco, Global Programme Manager of the Shelter Programme at Arcadis, shares his insights on urban resilience, focusing on the importance of incorporating resilient design principles into infrastructure development.

The moderator asks one or two follow-up questions to clarify some points. The moderator asks the speaker to provide one key recommendation and one key solution on the topic.

<u> 16h45 – 16h55: SPEAKER 2 (10 Minutes)</u>

A representative from Holcim, steps up to the podium. He highlights the role of sustainable construction materials and innovative building techniques in enhancing urban resilience. Sharing their company's experiences and expertise, they emphasize the need for collaborative partnerships to promote resilient construction practices.

The moderator asks one or two follow-up questions to clarify some points.

The moderator asks the speaker to provide one key recommendation and one key solution on the topic.

<u>16h55 – 17h00: SPEAKER 3 (10 Minutes)</u>

Othman Benjelloun-Touini, Saint-Gobain, focuses on the significance of resilient and energy-efficient building materials. They showcase how advanced materials can contribute to reducing the environmental impact of buildings while enhancing their resilience against natural disasters and other challenges.

The moderator asks one or two follow-up questions to clarify some points.

The moderator asks the speaker to provide one key recommendation and one key solution on the topic.

17h00-17h10: SPEAKER 4 (10 minutes)

Hakan Bulgur, the CEO of Arcelik, takes the stage to discuss the role of sustainable technology and innovative solutions in building resilient cities. He shares success stories of how technology can enhance energy efficiency, improve waste management systems, and promote sustainable lifestyles in urban areas.

The moderator asks one or two follow-up questions to clarify some points.

The moderator asks the speaker to provide one key recommendation and one key solution on the topic.

<u> 17h10 – 17h20: SPEAKER 5 (8 Minutes)</u>

Magnus Sthalberg, Enroute Q, another organization dedicated to urban resilience, brings attention to the importance of resilient transportation systems and mobility solutions. The speaker discusses the integration of smart technologies, efficient public transportation networks, and sustainable mobility options in creating resilient cities.

The moderator asks one or two follow-up questions to clarify some points.

The moderator asks the speaker to provide one key recommendation and one key solution on the topic.

<u>17h20 – 17h30: SPEAKER 6 (8 Minutes)</u>

A representative from Watu, steps forward to contribute their expertise on urban resilience. They bring attention to the importance of community engagement and participatory approaches in building resilient cities. Sharing inspiring stories of community-led initiatives...

The moderator asks one or two follow-up questions to clarify some points. The moderator asks the speaker to provide one key recommendation and one key solution on the topic.

<u>17h30 – 17h45</u>: WRAP-UP (20 Minutes)

The moderator will summarize all points, take feedback from mentimeter to the plenary.

17h45 -17h15 : ENGAGEMENT STAGE (30 Minutes)

MODERATOR: TBC by KAM.

The moderator invites UN-Habitat DED Maimunah Mohd Sharif to the podium and requests a big round of applause.

17h45 -17h50 : OPENING REMARKS : (5 Minutes)

Maimunah Mohd Sharif, Executive Director of UN-Habitat, takes the stage to deliver her opening remarks. She welcomes the attendees, expressing her gratitude for their presence at this significant event. Maimunah shares her passion for sustainable urban development and emphasizes the importance of collaboration in achieving resilient cities for future generations.

The moderator invites Luiza Trajano to be recognized to the podium and request a big round of applause.

<u> 17h50-18h00 : Fireside chat – Maimunah Mohd Sharif and Brazilian Billionaire, Luiza</u> <u>Trajano</u>

You were named the wealthiest women

Maimunah Mohd Sharif, Executive Director of UN-Habitat, engage in a dialogue with Luiza Trajano, to explain the large contribution to UN-Habitat.

рното

A photo is taken on the stage, with the ED and Luiza Trajana. A dynamic music is played in the background during the photo session.

18h00-18h15 : Recognition of other donors

The moderator invites other companies and their representatives ONE BY ONE to be recognized to the podium and request a big round of applause for each. Each person arriving on the Podium shakes hand with the ED. Each person can say a few words to explain their commitment. The ED thanks each of them.

List of people called to the podium

- 1. **Jean Todt,** the UN Special Envoy for Road Safety and President of the FIA (Fédération Internationale de l'Automobile)
- 2. Alex Francisco, Global Programme Manager of the Shelter Programme at Arcadis
- 3. Holcim, tbc
- 4. Turkish Airlines
- 5. Kenya Airways
- 6. Mr. Anthony Mwangi, Kenya Association of Manufacturers

GROUP PHOTO

A group photo is taken on the stage, with the ED at the centre. A dynamic music is played in the background during the photo session.

The ED and company representatives leave the stage.

18h15 -18h30: MEDIA APPRECIATION : (15 Minutes)

The moderator invites journalists to the podium to convey comments on the theme and how they can work in the future to better influence the public.

PANEL:

3 names to be confirmed by KAM

18h30-19h30 : NETWORKING COCKTAIL

- Around a cocktail, participants expand their networks, explore new opportunities (in groups or bilaterals).
- Photos are taken against backdrop/wall with participants.